Alert archive / Florida / High Surf Advisories in 2021
High Surf Advisory 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Aug 29, 2021, 2:17 AM EDT for 6 counties in Florida. It took effect at Aug 29, 2021, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 2:17 AM EDT (06:17 UTC)
- In effect from
- Aug 29, 2021, 4:00 AM EDT
- Expired
- Aug 29, 2021, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WHUS42 KTBW 290617 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 217 AM EDT Sun Aug 29 2021 FLZ050-151-155-160-162-165-300000- /O.NEW.KTBW.SU.Y.0005.210829T0800Z-210830T0000Z/ /O.EXT.KTBW.RP.S.0021.000000T0000Z-210831T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 217 AM EDT Sun Aug 29 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 3 to 6 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the High Rip Current Risk, through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
072 WHUS42 KTBW 300025 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 825 PM EDT Sun Aug 29 2021 FLZ050-151-155-160-162-165-310000- /O.EXP.KTBW.SU.Y.0005.000000T0000Z-210830T0000Z/ /O.CON.KTBW.RP.S.0021.000000T0000Z-210831T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 825 PM EDT Sun Aug 29 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...Dangerous rip currents. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...For the High Rip Current Risk, through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Aug 29, 2:08 AM EDT, 9 minutes earlier.
Area forecast discussion, Aug 29, 2:08 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
208 AM EDT Sun Aug 29 2021
...High Surf At Area Beaches Today and High Risk Of Rip Currents
through Monday...
...Hazardous Marine Conditions Today...
.DISCUSSION...
Hurricane Ida continues to strengthen and move Nward into the north-
central Gulf coast region this morning, today and into tonight with
a significant influence on our local weather and will produce
several weather hazards today.
The expansive wind field in the Gulf is producing extremely large
seas that are propagating into the E Gulf waters and buoy reports
are showing seas of 10-12 ft offshore and 5-7 ft in nearshore waters
along with underlying S-SW long period swells that are producing
high surf of 3-6 ft at area beaches and a high risk of rip currents
today. As the seas slowly subside Monday, rip currents will remain
hazardous. Tides will also run 1 to 1.5 ft above normal values
today. Visitors to area beaches should heed lifeguard recommendations
and limit water time as conditions may become dangerous quickly.
For the sensible weather today thru Monday, deep tropical moisture
is expected to continue to stream across the FL Peninsula into
major hurricane Ida with SE-S steering flow to combine with diurnal
heating to produce scattered to numerous showers and storms during
the afternoon and early evening hours.
As the remnants of Ida continue to slowly move from thru the Deep
South Tue, into the Mid Atlantic mid week, and finally into the W
Atlantic Fri, the upper troughing will remain stretched back into
the Gulf with surface high pressure sinking Sward across S FL
Peninsula. These features will produce deepening SW wind flow over
the area and a change in precip timing and pattern with scattered
showers and storms over the E Gulf and at the coast during the
late night and early morning hours, then activity shifts inland
each afternoon.
&&
.AVIATION...
Cirrus overhead with VFR conditions this morning then VCSH possible
AFT 14Z with ESE winds then VCTS/SCT CB after 18Z as winds become
SSE then SSW and afternoon storms develop thru 00Z.
&&
.MARINE...
Major Hurricane Ida continues to slowly move northward today producing
large seas creating hazardous marine conditions...especially offshore.
Marine conditions slowly improve late today into Monday as the system
moves into the Deep South. By mid week, southwest wind flow will
develop across the coastal waters with scattered showers and storms
over the eastern Gulf waters and along the coast during the late night
and early morning hours. Wind and seas will be higher near daily
thunderstorms.
&&
.FIRE WEATHER...
Abundant low level moisture will remain over the area with the warm
and humid summertime conditions continuing.
&&
.Preliminary Point Temps/PoPs...
TPA 94 79 93 79 / 40 30 30 10
FMY 92 76 92 76 / 50 30 40 10
GIF 93 76 94 76 / 30 20 40 10
SRQ 92 76 91 76 / 40 30 30 10
BKV 94 73 93 73 / 40 30 30 10
SPG 92 79 91 80 / 30 30 30 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EDT this afternoon for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
NM-Waters from Tarpon Springs to Suwannee River FL out 20
to 60 NM.
&&
RJDThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:30 PM EDT | Special Weather Statement | TBW | Lee | 90 min |
| Aug 29, 5:30 PM EDT | Special Weather Statement | TBW | Charlotte | 90 min |
| Aug 29, 5:45 PM EDT | Special Marine Warning | TBW | 44 min | |
| Aug 29, 6:08 PM EDT | Special Marine Warning | TBW | 22 min | |
| Aug 29, 7:26 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 64 min |
| Aug 29, 7:30 PM EDT | Special Marine Warning | TBW | 60 min |
Nearby
High Surf Advisories in Florida, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.